Naloxone (or NarcanTM) is a proven tool in the battle against drug misuse and overdose death. When too much of an opioid medication is taken, it can slow breathing to a dangerously low rate. When breathing slows too much, overdose death can occur. Naloxone can reverse this potentially fatal situation by allowing the person to breathe normally again temporarily (30-90 minutes). An individual can fall back into an overdose situation after that time if they have a long-acting medication or substance in their system. Naloxone is not a “cure” but is only intended to provide time for emergency medical services to arrive. Naloxone is not a dangerous medicine. However, proper training is required by law. Any time an overdose is suspected, first responders should be notified by calling 911 immediately and stay with the patient until first responders arrive. It is important to know that some patients may awake disoriented or agitated after receiving naloxone. This is a good sign, but calling 911 is still very important to help the person.
Trainings are conducted by Regional Overdose Prevention Specialists or (R.O.P.S) . If your interested in a free Narcan training for your organization, business or would like to attend training in DeKalb Co, please fill out the form below or call us at (615) 580-9290.
[contact-form to=’info@DekalbCoPreventionCoalition.org’ subject=’Narcan Training Inquiry’][contact-field label=’Is this request for an organization or a group of individuals/other?’ type=’select’ required=’1′ options=’Organization,Group of Individuals/others’/][contact-field label=’Name’ type=’name’/][contact-field label=’Email Address’ type=’email’/][contact-field label=’Phone Number’ type=’text’/][contact-field label=’Date Preference’ type=’text’/][/contact-form]